Alert archive / Kentucky / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 15, 2024, 6:19 AM EDT for Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2024, 6:19 AM EDT (10:19 UTC)
- Expired
- May 15, 2024, 9:03 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Owen County, KY
The radar
The Louisville radar (KLVX), 118 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WGUS51 KILN 151019
FFWILN
KYC187-151330-
/O.NEW.KILN.FF.W.0007.240515T1019Z-240515T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
619 AM EDT Wed May 15 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southeastern Owen County in northern Kentucky...
* Until 930 AM EDT.
* At 619 AM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Monterey, Beechwood, Elk Lake, Harmony, Natlee and New Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3857 8471 3854 8467 3853 8467 3853 8466
3852 8465 3848 8462 3848 8460 3847 8458
3843 8462 3837 8471 3835 8475 3834 8479
3836 8484 3836 8487 3837 8487 3838 8490
3842 8488 3846 8481
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
132
WGUS71 KILN 151303
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
903 AM EDT Wed May 15 2024
KYC187-151313-
/O.CAN.KILN.FF.W.0007.000000T0000Z-240515T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owen KY-
903 AM EDT Wed May 15 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN OWEN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3857 8471 3854 8467 3853 8467 3853 8466
3852 8465 3848 8462 3848 8460 3847 8458
3843 8462 3837 8471 3835 8475 3834 8479
3836 8484 3836 8487 3837 8487 3838 8490
3842 8488 3846 8481
$$
McGinnisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:45 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 15, 3:45 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 345 AM EDT Wed May 15 2024 .SYNOPSIS... Low pressure tracking across Kentucky will keep moist and unsettled weather across the Ohio Valley today. Drier weather is forecast for Thursday under high pressure. The threat for showers and thunderstorms returns Friday ahead of the next low pressure system. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms will continue today in the moist and unstable circulation around low pressure tracking across Kentucky. Showers are generally isolated in nature this morning, the exception being over Central Ohio where a patch of heavy showers is persisting. As the low makes its way east, coverage and thunderstorm threat are expected to increase by early afternoon as instability rises. Heavy downpours will be possible under slow moving moisture-laden cells forming in a thermodynamically favorable environment that features tall skinny CAPE. Severe thunderstorms are not likely due to weak shear that will limit storm organization. A drying trend may be observed this afternoon over northwest counties that will be farther from the low center. Temperatures may rise from the low 60s this morning to the upper 60s to low 70s this afternoon though sunshine will be scarce given the precip and heavy cloud cover. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Surface low pressure will accelerate to the southeast tonight, while a ridge at the surface and aloft builds from the west. The ridge will be positioned overhead on Thursday. This scenario will bring an end to showers tonight, with dry weather continuing through Thursday. After temperatures fall to the 50s tonight under gradually decreasing cloud cover, highs should reach the mid and upper 70s Thursday thanks to warm advection and insolation. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 00Z guidance continues to show spread in handling a trough coming out of the central US which leads to some uncertainty, especially in timing of onset and departure of precipitation. But certainly the trough will lead to unsettled conditions for the end of the week as it tracks across the region. Depending on how extensive the clouds and precipitation are during the daytime periods, temperatures will be within a few degrees of normal. But overnight readings will remain mild. Ridging will build in starting on Sunday. This will lead to even warmer temperatures for the latter part of the period. There are varying solutions on when short wave energy may ride over the top the ridge which could bring a chance of storms. At this point have leaned more towards Tuesday, but plenty of uncertainty as is often the case that far out in time. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Aviation continues to be impacted by low pressure tracking slowly across Kentucky. With near surface air nearly saturated, ceilings as low as LIFR are forecast this morning. There will be showers, though timing and location are uncertain due to scattered nature. CMH and LCK look to be affected by categorical showers early in the forecast. For all sites, went with diurnally influenced coverage of showers and VCTS during afternoon peak instability. Improvement to VFR should occur around the same time with increased mixing. MVFR is likely again tonight as ceilings redevelop in lingering low level moisture. OUTLOOK...MVFR CIGs/VSBYs are possible with thunderstorms Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...Coniglio
Hazardous weather outlook, May 15, 3:46 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 346 AM EDT Wed May 15 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160800- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 346 AM EDT Wed May 15 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms may produce localized heavy downpours and isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:48 AM EDT | Areal Flood Advisory | ILN | Owen | 5 hr |
| May 15, 7:15 AM EDT | Areal Flood Advisory | ILN | Boone, Gallatin, Grant | 5 hr |
| May 15, 8:02 AM EDT | Flash Flood Warning | ILN | Boone, Gallatin, Grant | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.